Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 16, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Apr 17, 2008, 3:20 PM CDT for 18 counties in Texas; Eddy County, Lea County, New Mexico. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2008, 3:20 PM CDT (20:20 UTC)
- Expired
- Apr 17, 2008, 10:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -504 J/kg
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 172020 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 320 PM CDT THU APR 17 2008 ...STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE IN THE GUADALUPE AND DAVIS MOUNTAINS THROUGH EARLY TONIGHT... ...GUSTY NORTHWEST WINDS FOR PERMIAN BASIN THROUGH EARLY TONIGHT... .THE BASE OF AN UPPER LEVEL TROUGH IS SWINGING ACROSS THE AREA THIS AFTERNOON...WITH STRONG WESTERLY WINDS CONTINUING ACROSS THE MOUNTAINS. A COLD FRONT HAS MOVED INTO THE AREA WITH STRONG NORTHWEST WINDS BEHIND IT AND GUSTY WEST WINDS AHEAD OF IT. EXPECT WESTERLY WINDS ACROSS BOTH THE GUADALUPE AND DAVIS MOUNTAINS TO BE 35 TO 45 MPH WITH GUSTS TO NEAR 65 MPH OR GREATER INTO THIS EVENING. ACROSS THE PERMIAN BASIN WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL BE POSSIBLE INTO THIS EVENING. WINDS ACROSS THE AREA WILL BEGIN TO SUBSIDE LATER THIS EVENING. NMZ027-TXZ258-180300- /O.EXT.KMAF.HW.W.0030.000000T0000Z-080418T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 220 PM MDT THU APR 17 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THE REST OF THE AFTERNOON INTO THE EVENING. THOSE TRAVELING ALONG U.S. 62/180 THROUGH THE GUADALUPE MOUNTAINS SHOULD USE CAUTION. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ TXZ074-180300- /O.CON.KMAF.HW.W.0030.000000T0000Z-080418T0300Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 320 PM CDT THU APR 17 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE ACROSS THE DAVIS MOUNTAINS INTO THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ029-033-034-TXZ045>048-050>053-060>063-068>070-180300- /O.NEW.KMAF.WI.Y.0016.080417T2020Z-080418T0300Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR- MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...KERMIT...ODESSA...MIDLAND... GARDEN CITY...CRANE...MCCAMEY...RANKIN...BIG LAKE 320 PM CDT THU APR 17 2008 /220 PM MDT THU APR 17 2008/ ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. THE WIND ADVISORY IS IN EFFECT NO UNTIL 10 PM CDT. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH THIS EVENING ACROSS THE PERMIAN BASIN. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KMAF 172217 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 517 PM CDT THU APR 17 2008 ...STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE IN THE GUADALUPE AND DAVIS MOUNTAINS THROUGH EARLY TONIGHT... ...GUSTY NORTHWEST WINDS FOR SOUTHEASTERN NEW MEXICO... PERMIAN BASIN... AND MUCH OF THE TRANS PECOS REGION THROUGH EARLY TONIGHT... .THE BASE OF AN UPPER LEVEL TROUGH IS SWINGING ACROSS THE AREA THIS AFTERNOON...WITH STRONG WESTERLY WINDS CONTINUING ACROSS THE MOUNTAINS. A COLD FRONT HAS MOVED INTO THE AREA WITH STRONG NORTHWEST WINDS BEHIND IT AND GUSTY WEST WINDS AHEAD OF IT. EXPECT WESTERLY WINDS ACROSS BOTH THE GUADALUPE AND DAVIS MOUNTAINS TO BE 35 TO 45 MPH WITH GUSTS TO NEAR 65 MPH OR GREATER INTO THIS EVENING. ACROSS THE PLAINS WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL BE POSSIBLE INTO THIS EVENING. WINDS ACROSS THE AREA WILL BEGIN TO SUBSIDE LATER THIS EVENING. NMZ027-TXZ258-180300- /O.CON.KMAF.HW.W.0030.000000T0000Z-080418T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 417 PM MDT THU APR 17 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THE REST OF THE AFTERNOON INTO THE EVENING. THOSE TRAVELING ALONG U.S. 62/180 THROUGH THE GUADALUPE MOUNTAINS SHOULD USE CAUTION. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ TXZ074-180300- /O.CON.KMAF.HW.W.0030.000000T0000Z-080418T0300Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 517 PM CDT THU APR 17 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE ACROSS THE DAVIS MOUNTAINS INTO THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-TXZ057>059-067-075-180300- /O.EXA.KMAF.WI.Y.0016.000000T0000Z-080418T0300Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WARD-PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...MONAHANS...FORT STOCKTON 517 PM CDT THU APR 17 2008 /417 PM MDT THU APR 17 2008/ ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. THE WIND ADVISORY IS IN EFFECT NO UNTIL 10 PM CDT. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH THIS EVENING ACROSS THE PERMIAN BASIN. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NMZ029-033-034-TXZ045>048-050>053-060>063-068>070-180300- /O.CON.KMAF.WI.Y.0016.000000T0000Z-080418T0300Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR- MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...KERMIT...ODESSA...MIDLAND... GARDEN CITY...CRANE...MCCAMEY...RANKIN...BIG LAKE 517 PM CDT THU APR 17 2008 /417 PM MDT THU APR 17 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH THIS EVENING ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO... THE PERMIAN BASIN... VAN HORN... AND MUCH OF THE TRANS PECOS REGION. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 17, 2:54 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 17, 2:54 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
254 PM CDT THU APR 17 2008
.DISCUSSION...
HAVE SPENT MOST OF THE TIME ON FIRST PART OF FORECAST. A STRONG
UPPER TROUGH MOVING INTO THE AREA THIS AFTERNOON HAS RESULTED IN
STRONG WINDS ACROSS THE MOUNTAINS WITH INCREASING WINDS ACROSS
THE PLAINS. THIS TROUGH PUSHED A COLD FRONT INTO THE CENTRAL PART
OF THE AREA BY MIDDAY... BUT THE FRONT HUNG UP AND HAS RETREATED
NORTH. AT 19Z THE FRONT WAS STRETCHED ACROSS THE NORTHERN PERMIAN
BASIN AND WAS LOCATED BETWEEN SEMINOLE AND ANDREWS. EXPECTING
THE FRONT TO START MOVING AGAIN BY THIS EVENING AS PASS THROUGH THE
REGION. A DRYLINE HAS SWEPT EAST WITH VERY DRY AND WINDY CONDITIONS
IN ITS WAKE. WILL CONTINUE THE HIGH WIND WARNING FOR THE GUADALUPE
AND DAVIS MOUNTAINS AND ISSUE A WIND ADVISORY FOR LEA COUNTY AND
THE PERMIAN BASIN THROUGH 03Z. WRAP AROUND PRECIP HAS BEEN MOVING
DOWN THROUGH EASTERN NEW MEXICO THIS AFTERNOON... AND WHILE EXPECTING
LITTLE OR NO MEASURABLE PRECIPITATION WENT AHEAD AND INCLUDED ISOLATED
SHOWERS FROM ARTESIA TO SNYDER INTO THIS EVENING.
AFTER VERY WARM TEMPERATURES LATELY WILL HAVE A CHILLY NIGHT WITH HIGHS
ONLY IN THE 70S FRIDAY. AS UPPER RIDGE BEGINS TO MOVE ACROSS THE
AREA TEMPERATURES WILL ONCE AGAIN BEGIN TO CLIMB. 80S RETURN SATURDAY
AND SUNDAY WITH READINGS PUSHING BACK INTO THE 90S EARLY NEXT WEEK.
ANOTHER UPPER TROUGH WILL APPROACH THE AREA BY THE MIDDLE OF NEXT WEEK.
MODELS STARTING TO INCREASE POPS AND DEVELOP SOME QPF. WENT AHEAD
AND INCLUDED ISOLATED STORMS EAST WEDNESDAY AND WEDNESDAY NIGHT.
&&
.FIRE WEATHER...
COLD FRONT HAS RETREATED N OF MIDLAND BUT IT WILL ACCELERATE SOUTH
AGAIN THIS BY EVENING WITH NW-N WIND SHIFT WORKING INTO THE TRANS
PECOS AND PB. RFW IN EFFECT THERE AND WITH THIS WIND SHIFT CRITICAL
FIRE WX CONCERNS EXIST. SOME INDICATION THRU SUBSIDENCE AND MSLP
GRADIENT SUGGEST THAT THESE PRE/POST FRONTAL WINDS 20 TO 30 MPH WITH
HIER GUSTS OF 40 TO 45 MPH WILL PERSIST ACRS THE LOWER ELEVATIONS
INCLUDING PB INTO EARLY EVENING. RFW REMAINS IN EFFECT UNTIL 10 PM
CDT. FARTHER N ACRS NRN PB/WRN LOW ROLLING PLAINS HAVE OPTED TO
CANCEL RFW WITH RH/S INCREASING FARTHER N CLOSER TO/BEHIND THE
FRONT.
POST FRONTAL CONDITIONS WILL LEAD TO A DOWN DAY FIRE WX WISE ON FRI.
SAT SFC PRESSURE FALLS AND DEVELOPMENT OF LEE TROF WILL RESULT IN
INCREASED S WINDS...VERY CLOSE TO 20 MPH. IN THE PAST HAVEN/T HAD
GOOD LUCK WITH RFW AND S WINDS...ALTHOUGH MODEL DO SUPPORT THAT RH/S
WILL BE LOW ENUF. ATTP WILL OPT TO CALL IT ELEVATED CONCERNS AND
MENTION IT IN FWF. MARGINAL CONDITIONS ON SUN WRT TO WINDS WITH
ECMWF ONLY SHOWING 20KTS AT 7H WHILE GFS/NAM SHOW 30KTS. DRY AIR
DOES LOOK LIKE IT WILL SURGE E ACRS CWFA AND WITH TEMPS IN THE U80S
TO L90S RH/S WILL BE ABLE TO FALL INTO THE SINGLE DIGITS. SO
CONCERNS WILL REMAIN AT LEAST ELEVATED. INTERESTING TO NOTE THAT
POOR RH RECOVERY WILL HAVE THE CHANCE TO SET-UP SUN-WED AS MID LEVEL
FLOW SHOWS NO SIGNS OF BACKING. OF COURSE DRYLINE DOES HAVE A
TENDENCY TO MOVE FARTHER W OVERNIGHT THAN MODELS INDICATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 42 74 48 83 / 10 0 0 0
CARLSBAD NM 34 78 41 85 / 10 0 0 0
DRYDEN TX 46 78 47 85 / 0 0 0 0
FORT STOCKTON TX 39 76 49 87 / 0 0 0 0
GUADALUPE PASS TX 34 73 34 82 / 0 0 0 0
HOBBS NM 35 73 44 83 / 10 0 0 0
MARFA TX 31 72 38 81 / 0 0 0 0
MIDLAND INTL AIRPORT TX 40 74 47 84 / 10 0 0 0
ODESSA TX 39 73 47 85 / 0 0 0 0
WINK TX 35 76 44 88 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS AREA...
ECTOR...GLASSCOCK...GUADALUPE MOUNTAINS...LOVING...MARFA
PLATEAU...MIDLAND...PECOS...PRESIDIO VALLEY...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...TERRELL...UPTON...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...
DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...MARTIN...
MIDLAND...MITCHELL...REAGAN...SCURRY...UPTON...WINKLER.
HIGH WIND WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
&&
49/72Hazardous weather outlook, Apr 17, 1:47 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 147 PM CDT THU APR 17 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 147 PM CDT THU APR 17 2008 /1247 PM MDT THU APR 17 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE INTO THE EVENING ACROSS THE TRANS PECOS...INCLUDING THE MOUNTAINS...AND MUCH OF THE PERMIAN BASIN. WEST AND NORTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS TO 40 MPH IN THE PLAINS AND GUSTS OF 50 TO 60 MPH IN THE MOUNTAINS ALONG WITH SINGLE DIGIT RH/S ARE RESULTING IN RED FLAG CONDITIONS. HIGH WINDS IN GUADALUPE AND DAVIS MOUNTAINS ARE EXPECTED TO DECREASE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 17, 2:01 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CDT THU APR 17 2008 TXZ057>063-067>070-075-079>081-180015- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY- MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON... PRESIDIO...MARFA...BIG BEND NP...MARATHON 201 PM CDT THU APR 17 2008 ...WINDY CONDITIONS HAVE DEVELOPED ACROSS THE AREA... WEST WINDS HAVE INCREASED ACROSS THE AREA GENERALLY SOUTH OF A LINE FROM NEAR WINK...TO MIDLAND/ODESSA...TO GARDEN CITY. THESE WEST WINDS ARE SOUTH OF A COLD FRONT AND ARE SUSTAINED AT 25 TO 30 MPH WITH GUSTS TO 40 MPH. LOCAL AREAS OF BLOWING DUST CAN BE EXPECTED IN ASSOCIATION WITH THESE WINDS. THESE WINDS WILL TURN NORTHWEST THIS EVENING AS THE FRONT MOVES SOUTHWARD. THE WINDY CONDITIONS COMBINED WITH THE DRY AIR HAVE RESULTED IN EXTREME FIRE DANGER. ALSO USE CAUTION WHILE DRIVING ESPECIALLY ON NORTH SOUTH ORIENTED ROADS...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 5:06 AM CDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Glasscock and 12 more | 17 hr |
Nearby
Wind Advisories in Texas, 2008Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.